MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER
Model Number 5743730
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A photo has been provided for review.The lot number for the device was provided.The device history records are currently under review.The device has not been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that approximately ten months post catheter placement, the extension leg allegedly turned white and deformed.It was further reported that the deformation got worse over time and allegedly affected blood flow volume.There was no reported patient injury.
 
Event or Problem Description
It was reported that approximately ten months post catheter placement, the extension leg allegedly turned white and became deformed.It was further reported that the deformation continued and affected blood flow volume.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria.Investigation summary: two electronic photos of a hemosplit catheter were returned for evaluation.A photo review was performed.The investigation is confirmed for material deformation, specifically for kinking in the extension leg, as kinking in the extension leg was observed in both photos.Parts of the extension legs also had a milky white color.The definitive root cause could not be determined based upon available information.The extension legs are made of tecothane and tecothane is known to ¿take a set¿ in areas where it has been clamped.Repeated bending and/or clamping at the same location on the extension leg may have contributed to the reported event.Vt-capa-18-036 has been opened to address the issue of dialysis catheter extension leg kinking.Physiological, chemical, material and mechanical factors may have also contributed to the reported event.Labeling review:a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8533484
Report Number3006260740-2019-01113
Device Sequence Number11082168
Product Code MSD
UDI-Device Identifier00801741013287
UDI-Public(01)00801741013287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5743730
Device Catalogue Number5743730
Device Lot NumberREAV1687
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight67